FACT CHECK: Does This Video Show Gavin Newsom’s Face Drooping On One Side?
A video shared on Twitter allegedly shows one side of Democratic California Gov. Gavin Newsom’s face drooping during a speech.
Um… What’s wrong with his face pic.twitter.com/9pNVHXKRwm
— Gatekeeper 1111 (@Gatekeeper_1111) November 9, 2021
The video has been altered to make it seem like Newsom’s face was drooping. In the original video, he did not exhibit facial weakness.
The video purportedly showing Newsom exhibiting facial weakness circulated amid the California governor not appearing in public for almost two weeks. His absence from the public eye, The Los Angeles Times reported, prompted some to speculate online about what caused it, though he later participated in a Nov. 9 economic summit.
One user who shared the viral clip commented, “Um… What’s wrong with his face.” The video, however, has been digitally manipulated to make it seem like Newsom’s face was drooping on one side. (RELATED: Image Claims California Is Sending Mail-In Ballots To Voters For Gavin Newsom’s Recall Election Due To The Delta Variant)
The verified Office of the Governor of California Twitter account posted the original video Nov. 4. In the unedited version, Newsom looks healthy, and neither side of his face droops.
California is proud to be home to the largest Hindu, Sikh, and Jain communities in the nation. Wishing a happy Diwali and Bandi Chhor Divas to all who celebrate! pic.twitter.com/WShfpQxQ5Y
— Office of the Governor of California (@CAgovernor) November 4, 2021
“California is proud to be home to the largest Hindu, Sikh, and Jain communities in the nation,” text in the tweet accompanying the video reads. “Wishing a happy Diwali and Bandi Chhor Divas to all who celebrate!”
Some social media users speculated Newsom’s disappearance was due to an adverse reaction to the COVID-19 vaccine booster shot that, according to Mercury News, he received Oct. 27. The governor’s office refuted those rumors, with his press secretary, Daniel Lopez, telling Verify that Newsom did not have an adverse reaction to the booster shot.